Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 37, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 12, 2018, 2:59 PM MDT for 6 counties in Colorado. It took effect at May 13, 2018, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2018, 2:59 PM MDT (20:59 UTC)
- In effect from
- May 13, 2018, 11:00 AM MDT
- Expired
- May 13, 2018, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS85 KPUB 122059 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 259 PM MDT Sat May 12 2018 ...Red Flag warning is in effect from 11 AM to 9 PM today for gusty winds, low humidity, and dry fuels for fire weather zones 220, 225, 229, 230 and 233, which includes the lower elevations of the Sangre de Cristo and Wet mountains, Lake, Chaffee, Huerfano and Las Animas counties... ...A Red Flag warning is in effect from late Sunday morning through Sunday evening for gusty winds, low humidity, and dry fuels for fire weather zones, 229, 230 and 233 which includes eastern Huerfano and most of Las Animas counties... COZ229-230-233-131300- /O.UPG.KPUB.FW.A.0029.180513T1700Z-180514T0300Z/ /O.NEW.KPUB.FW.W.0037.180513T1700Z-180514T0300Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-180513T0300Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 259 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 229...230 AND 233... ...RED FLAG WARNING EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR FOR FIRE WEATHER ZONES 229...230 AND 233... * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-225-130300- /O.CON.KPUB.FW.W.0036.000000T0000Z-180513T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 259 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220 AND 225... * Affected Area...Fire Weather Zones 220 and 225. * Winds...South 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
4 follow-up statements
982 WWUS85 KPUB 130241 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 841 PM MDT Sat May 12 2018 ...A Red Flag warning is in effect from 11 AM to 9 PM Sunday for gusty winds, low humidity, and dry fuels for fire weather zones, 229, 230 and 233 which includes eastern Huerfano and most of Las Animas counties... COZ229-230-233-131845- /O.EXP.KPUB.FW.W.0036.000000T0000Z-180513T0300Z/ /O.CON.KPUB.FW.W.0037.180513T1700Z-180514T0300Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 841 PM MDT Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Timing...through 9 pm this evening, and again from 11 am through 9 pm tomorrow. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-225-130345- /O.EXP.KPUB.FW.W.0036.000000T0000Z-180513T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 841 PM MDT Sat May 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 225... Winds have decreased and relative humidity values have increased above critical thresholds, therefore the Red Flag Warning will expire at 9 PM. $$
134 WWUS85 KPUB 131003 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 403 AM MDT Sun May 13 2018 ...A Red Flag warning is in effect from 11 AM to 9 PM today for gusty winds, low humidity, and dry fuels for fire weather zones 225, 229, 230 and 233 which includes the Sangre de Cristo and Wet Mountains, eastern Huerfano and most of Las Animas counties... COZ225-140215- /O.EXA.KPUB.FW.W.0037.180513T1700Z-180514T0300Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 403 AM MDT Sun May 13 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low humidity and dry fuels, which is in effect from 11 AM this morning to 9 PM MDT this evening. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-230-233-140215- /O.CON.KPUB.FW.W.0037.180513T1700Z-180514T0300Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 403 AM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
955 WWUS85 KPUB 132047 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MDT Sun May 13 2018 ...A Red Flag warning is in effect until 9 pm this evening for gusty winds, low humidity, and dry fuels for fire weather zones 225, 229, 230 and 233 which includes the Sangre de Cristo and Wet Mountains, eastern Huerfano and most of Las Animas counties... COZ225-229-230-233-140300- /O.CON.KPUB.FW.W.0037.000000T0000Z-180514T0300Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 247 PM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONES 225...229... 230 AND 233... * Affected Area...Fire Weather Zones 225...229...230 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
633 WWUS85 KPUB 140258 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 858 PM MDT Sun May 13 2018 ...The Red Flag warning for fire weather zones 225, 229, 230 and 233 will expire at 9 PM... COZ225-229-230-233-140400- /O.EXP.KPUB.FW.W.0037.000000T0000Z-180514T0300Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 858 PM MDT Sun May 13 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 225...229...230 AND 233... Winds have decreased and humidity values will rise as a cold front moves through the area tonight. Therefore the Red Flag Warning will be allowed to expire at 9 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 12, 11:22 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 12, 11:22 AM MDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1122 AM MDT Sat May 12 2018 .SHORT TERM...(Today and tonight) Issued at 413 AM MDT Sat May 12 2018 As of 3 AM, high dew point air and low clouds have backed into most of the southeast plains, except for the Trinidad area. The NAM and HRRR show decreasing low clouds by around 15Z over western portions of the area and remaining over the far eastern area into late morning and maybe close to noon along the eastern border. The question today is how far north and east will the moisture boundary retreat? At this time it looks like the boundary between dew points in the 20s and 30+ late this afternoon, will lie from around the far southern portions of Pueblo county to western Baca county, with the higher dew points north of that line and dew points over Prowers and Kiowa counties being in the 40s to lower 50s. By late morning, winds are expected to increase and be gusty from the southwest acrs the San Luis Valley, and will then become gusty from the south to southeast acrs the plains in the afternoon. Humidities in the drier southern portions of the plains, and in the San Luis Valley and the Upper Arkansas River Valley are expected to fall below 15 percent. Since the fuels are not considered to be dry in the San Luis Valley, will not issue a fire weather highlight. The current Red Flag Warning area still looks good, but will have to add the Upper Arkansas River Valley to the Warning. Temps will again be above average, with 80s acrs most of the plains, and in the mid and upper 70s in the high valleys. Late this afternoon/early this evening there could be a few showers/tstms over Teller county, Pikes Peak and mainly northern El Paso county, otherwise the rest of the area is expected to be dry. Tonight the moisture boundary should again make a push westward, and there will likely be a lot of low cloud acrs the southeast plains, but once again the srn I-25 corridor will probably not see the low clouds. .LONG TERM...(Sunday through Friday) Issued at 413 AM MDT Sat May 12 2018 Sunday-Monday...No big changes in the ongoing forecast into early next week with latest models continuing to indicate moderate to strong south to southwest flow aloft in place across the region, as a broad upper low continues to spin over the Great Basin. At the surface, a frontal boundary looks to make a nightly run south across the Southeast Plains to along or just south of the lower Arkansas River Valley, which slowly mixes out/pushes north through the day. This boundary will mark cooler and more moist air to the north and drier and warmer air to the south, and eventually looks to bring a chance of afternoon and evening showers and thunderstorms to northern portions of the Southeast Plains, especially the Pikes Peak Region and along and north of the Palmer Dvd, Sunday night and Monday. South of the boundary will likely see critical fire weather conditions, and have issued a fire weather watch for fire weather zones 229, 230 and 233, (Southern I-25 Corridor and eastern Las Animas County) for late Sunday morning through Sunday evening. May again see critical fire weather conditions across same area on Monday. Stratus across across portions of the Plains, especially along and north of the Highway 50 Corridor burns off Sunday morning, and redevelops Sunday night and into Monday morning. Latest NAM is printing out some light over running precipitation across the Southeast Mts and Plains late Sunday night and into early Monday morning, though may only be some light drizzle closer to the higher terrain and have kept silent pops in tact for now. Again, best chances of convection on Monday looks to along and north of the Pikes Peak Region, with soundings indicating much of the Southeast Plains being capped through the day. Temperatures at and above seasonal levels in the 70s to mid 80s across the lower elevations on Sunday cool slightly on Monday. Monday night-Wednesday...Weakening upper trough lifts out across the Northern Rockies Tuesday and Wedensday, with boundary/front progged to finally push south and west across all of the Southeast Plains, owning to better low level moisture and better chances of diurnal showers and thunderstorms across the Eastern Mts and Plains. Models also indicating potential for overrunning precipitation across the Plains Monday night. Temperatures look to be at to slightly above seasonal levels through mid week. Thursday-Friday...Warmer and drier weather for into the later part of next week, as upper level ridging builds across the region on Thursday ahead of another upper level system digging into the Great Basin. This system could bring severe weather to eastern portions of the region into the weekend, though time will tell where and how fast the system moves across the Rockies. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1114 AM MDT Sat May 12 2018 Main concern this forecast period will be low cigs returning to KPUB and KCOS later tonight as moist upslope flow continues over the Colorado plains during the next 24 hours. MVFR conditions are likely after midnight and lasting in early to mid morning Sunday. Otherwise dry conditions are likely. Synoptically enhanced upslope flow will continue over the plains affecting KCOS and KPUB next 24 hours. Gusty southwest winds will affect KALS this afternoon and into tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for COZ220-225-229- 230-233. Fire Weather Watch from Sunday morning through Sunday evening for COZ229-230-233. && SHORT TERM...28 LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, May 12, 11:18 AM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1118 AM MDT Sat May 12 2018 COZ058>089-093>099-131730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1118 AM MDT Sat May 12 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Gusty winds, low humidities and dry fuels will lead to high fire danger across Lake, Chaffee, Huerfano and Las Animas counties, and the lower elevations of the Sangre de Cristo and Wet Mountains. Late this afternoon and this evening, there will be the possibility of isolated thunderstorms over Teller and northern El Paso counties. If storms develop, the main threats will be lightning and gusty outflow winds up to 45 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday High fire danger looks to return to Southern portions of the I-25 Corridor on Sunday, and could again be possible across southern portions of the area on Monday. Isolated afternoon and evening thunderstorms will be possible over northern portions of the Southeast Plains Sunday and Monday, with better chances of diurnal storms across all of the Southeast Plains Tuesday through Wednesday. More isolated afternoon and evening storms return across the area for Thursday and Friday. The primary storm threats from storms will be lightning and gusty outflow winds to around 45 mph. Small hail may also be possible with the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed through tonight. Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:50 AM MDT | Fire Weather Watch | PUB | Huerfano, Las Animas | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.